MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. OPSITE FLEXIGRID 10X12CM CTN 50; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. OPSITE FLEXIGRID 10X12CM CTN 50; TAPE AND BANDAGE, ADHESIVE
Catalog Number 4630
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during set up or inspection for treatment, the individual pouch of one (1) opsite flexigrid 10x12cm ctn 50 was not sealed.The treatment was resumed, without any delay, using a s+n back-up device.Since incident occurred before procedure; patient was not yet involved.
 
Additional Manufacturer Narrative
H10.Internal reference number: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: given the nature of the alleged incident, the product, could not be returned for evaluation; therefore, product analysis could not be performed.Device batch number was not provided; thus, an evaluation of the manufacturing records could not be performed.No similar events were found in the complaint history; therefore, this would suggest it is an isolated event.Additionally, there have been no previous investigations for the part number and failure mode reported.According to the flexigrid dressings on the high-speed films line specification, the dressing passes through an in-process seal integrity testing.The document includes all the specifications that must be followed during the sealing process.The risk management documentation for opsite flexigrid has been reviewed to assess whether the alleged failure and associated harm has been anticipated.A review of the most recent complaint data for opsite flexigrid confirmed no further occurrences of pouch seal failures, equating to a probability rating of improbable and therefore considered as acceptable with no impact to the risk file ratings.Probable causes include that the pouches experienced unexpected high pressure after shipment and the air inside pouches burst the pouch seals open or a failed in-process inspection during manufacturing.No manufacturing, packaging, labelling, design, concerns nor adverse trend have been observed; therefore, no corrective actions are deemed necessary.

Brand Name
OPSITE FLEXIGRID 10X12CM CTN 50
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20025039
Report Number8043484-2024-00082
Device Sequence Number8566576
Product Code KGX
UDI-Device Identifier05000223415419
UDI-Public05000223415419
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4630
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2024
Supplement Date Received by Manufacturer10/18/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale